Sector News

  1. ***ALERT*** Canadian Centre on Substance Abuse (CCSA) Warns About Recent Potential Opioid Overdose Clusters

    CCSA has reported at least two clusters of overdoses that may be linked to fentanyl.

    There was a news report today (June 5, 2014) about another suspected cluster in Gatineau

    June 5, 2014 – Agence de la santé et des services sociaux de Montréal

    June 4, 2014 – BC Coroners Service warns of deaths related to illicit fentanyl use

    In light of these advisories it is worth sharing the following information:

    CCSA has a few tips when advising substance using populations about the dangers of illicit fentanyl:

    Avoid terms that might, indirectly, attract users, such as “potent,” “strong” or “more powerful.” Such terms could inadvertently result in an increase in people seeking the drug. Alternatives are “more toxic,” “lethal,” “deadly” and “more concentrated” — terms that imply harm.

    Include specific calls to action: calling 911, if an overdose is suspected; if using, not using alone, and using slowly.

    Consider mentioning some of the signs and symptoms of an overdose, so people know what to look out for. Ontario Harm Reduction Distribution Program has a poster designed to clearly communicate these Signs & Symptoms

    CCENDU Alerts

    Illicit Fentanyl     Counterfeit Oxycodone Tablets Containing Fentanyl     CCSA-CCENDU